Can antibiotics make you dehydrated?? HELP!
  • I've been on antibiotics, and have been drinking lots of fluids.  I did a 22 mile run yesterday and felt great during the first half, but felt terrible the last half.  Had a strong feeling of dehydration.  Could this be a side effect of the antibiotics??

    Thanks


  • Generally speaking, antibiotics will have no effect on hydration status.  However, many of the common things for which we take antibiotics (bronchitis, bladder infection, etc) will make it much harder to complete a 22 mile run.  Some other conditions (acne) wouldn't...
    I'd also be careful about stating that your feeling was associated with dehydration.  The only feeling that is clearly associated with dehydration is thirst.  There are a million other things that can make you feel bad when you run and hydration status is overhyped anyway...
  • I was on an antibiotic for a bug bite that got infected very badly.  It was a week before my first half marathon.  Due to the infection I felt bad so didn't run that week of taper and  just took the drug.  Felt good for the day of the run.  I had set a time of 1:50 for my first one and came across at 1:49:20 but the last four miles were killing my legs.  Once i finished I could hardly walk and was that way for a week plus after.  I then checked the side affects of the drug I was on and JOINT PAIN is one of them!  I wish I had known that!
  • Steve - apparently some antibiotics can increase risk of tendon/ligament damage (I think Cipro is one of them for example)
    Helping runners run | Main Site: www.runblogger.com | Personal Site: www.theblogologist.com

Return to Runblogger.com

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Login with Facebook Sign In with Google Sign In with OpenID Sign In with Twitter

In this Discussion

Taptalk Forum Badge photo TapatalkForumBadge_zpse3ab33cd.png
Get Tapatalk for: iOS | Android